Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Going thru withdrawals

AnonymousUserAAnonymousUser Posts: 49,731
edited 06/11/2012 - 8:22 AM in Pain Medications
Hi guys,
I haven't been on the board much lately, I was out of town for 2 weeks in early August and of course, got busy with life.

Now to my current situation. I believe I am going thru withdrawals. I have been on narcotics (mostly percoset) since March. My PM was perscribing my meds, then he told me he wanted me to go see a Doctor of Osteopath b/c he didn;t think he could help me anymore. The doctor he wanted me to see had a 2 month wait to get in (I figure she must be good)but silly me didnt want to wait that long. So he gave me a list of other DOs in my area and I got in with one the next week. I won't go into that experince, I have posted about it previously, but lets just say she SUCKED. Luckily I never cancelled the orginal appt with the "good dr" which should have been on August 11th. So my PM gave me more meds to last until 8/21, which was very generous of him. Well, I was supposed to return from my trip to Alaska on August 10th, but a damn volcano blew on the Alaskan chain and AK Airlines stopped all flights to and from AK. SO, I didn't get home until late on 8/11 and yep, you guessed it, missed my much awaited DO appointment!!!

If you are still with me (I apologize for taking so long but this story is so bizarre) I called my PM the next day and explained what had happened. I had a new appt with the good DO scheduled for 9/11 but would obviously run out of meds before then. His office told me that I needed to see my primary care for meds. Well ok, fine. Stupid me thought I could just live w/o meds until 9/11. STUPID ME!! I stretched out my remaining meds until 2 days ago. I had a horrible, restless night last night and feel anxious, cold, runny nose, restless legs, etc. I googled my symptoms and figured out I am going thru w/d.

I freaked out and called my primary care doctor and explained to the front desk lady what had happened (she probably thinks I'm an addict). She said she would give the doctor a note and made me an appt with the PA at 3:30. So I guess my question is, what can they do for me?? Luckily I have a good realtionship with my primary care, my whole family goes to her (in-laws, etc) and she was the one who ordered my MRI and referred me to PM in the beginning of this nightmare. I know she gets updates from the various doctors so she isn't completely in the dark. What could she do for me?
advertisement

Comments

  • :) she is a doctor and can give you the meds you need for pain. i am sure she knows the danger of going off meds cold turkey and will help you in that fact alone. atleast give you enough of your regular pain meds till you make appropriate arrangements. there is a medication for withdrawals called Suboxone and can always be given to help with symptoms. i really would not worry. Jenny :)
  • carly- hopefully the PA can assess the symptoms and give you the necessary meds to treat you properly. I would just be honest with what happened and it should work out.... take care...jade
  • Carlygirl,

    They are professionals, and they can tell the difference between a person who is just trying to get some meds to get high and someone who has been having medical pain and a real reason to be on the medication. Doctors will know the side effects of taking a person off the meds and will also not see you as some addict, but as a person who tried to go off addicting pain medication all by yourself and too quickly! Just try to go in your doctors appointment without being too nervous. Good Luck! :)
  • I hope that you got the meds that you needed. I'm a nurse in an Internal Medicine office and if you're in good standing w/the Dr. then you should be fine. This happens to our patients too, and we can figure out who is seeking and who really had a bad run of luck and needs the meds. Withdrawls really SUCK! I hope that you're feeling better! :)
  • dilaurodilauro ConnecticutPosts: 9,726
    After being on Oxycontin for almost two years, I was afraid of the withdrawal problems I would have when that stopped. I was very fortunate to have a pain management doctor who understood this and made sure that the problem was minimized. What started at 80mg of Oxycontin a day slowly diminished to 10mg every other day to eventually none. But that reduction was space out over a 3 month period of time. So when I was off completely, withdrawal problems were minimal. I made sure I drank plenty of water and did some mild exercises)
    But any abrupt elimination of narcotic medications can cause some problems.
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • Hi guys, just wanted to pop in with an update. Thanks for all of your supportive replies!

    I didn't get to see my primary care doctor, but her PA, who I have seen once before. She was wonderful. I explained everything and she said she could definately tell I was "the real deal" instead of a drug seeker. She put me on a tapering plan with Roxicet 5/500 as follows - 2 pills a day (spaced out of course) for a week, then 1 pill per day for 10 days, then 1/2 pill for a week, and lastly 1/2 pill every other day until I am out. Horray! I feel so relieved that they helped me out. Everyone was so nice, when I came in the lady at the front desk, who had taken my frantic phone call at 8 am, said "How are you? I have been worried about you all day, you poor thing!" Never once did anyone make me feel like an addict, which was a nice feeling (even though I felt like one!

    Thanks guys, for your support.
  • dilaurodilauro ConnecticutPosts: 9,726
    Carly, that has got to be a relief for you. This way you can tamper down at a proper pace so you wont have to go through the ordeals of withdrawal. There may still be some, but hopefully it will be minor.
    Good luck and I am glad you found what you did
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
advertisement
Sign In or Register to comment.